0

Tiger  Godschild773 wrote over 1 year ago

Last year I went through episodes of having very painful PMS. The pain was to the point where I would get sick and a lot of times, and have leave my job. My doctor was on maternity leave so i had to see another doctor who referred me to a OBGYN. The OBGYN stated that I was showing signs of fibroids. He suggested an IUD to prevent growth. I declined due to the fact that it hadn't been proven yet that I had fibroids. He scheduled me for an ultrasound and discovered that I had some small ones but not enough to make a fuss about. He then told me that he was going to still give me a depo shot to prevent any cycle due to the fact that blood makes fibroids grow. Even after I had informed him that 11 years ago I had a not one but two blood clots during my second pregnancy. He gave me the shot in August 2015. I only had one shot , but it's been almost one year and I still haven't had a cycle yet ( I find that very not normal). A few weeks after I received the shot I began getting the worst headaches. In December I began receiving pains on my left side in my arm,neck and chest. Soon it became an sharp and terrorizing pain when i inhaled. I was scared but did not want to go to the hospital. On December 13th I went to work. My office is on the 2nd level. By the time I got to the top I was wheezing. My boss immediately said i think you need to go to the doctor. I went to the ER where they did a cat scan and discovered I had a blood clot that was blocking a vessel. They began by giving me 5 aspirin and then a shot of lovinox. They told me I would have to be admitted. Then they came back and said I could leave but they were going to prescribe me xarelto. They did just that, but when I went to pick up the prescription, they said that my insurance would not cover it. I was still in pain every time I breathed in, so ofcourse i was full of fear. The battle to get my meds went on for 2 days, by this time my doctor was back and at around 5pm she called and asked me where I was. I told her I was at home. She became very upset and said they should have never let me leave the hospital until they knew I had my meds. I also told her about the depo shot I had been given while she was on leave. She said , due to the past history of PE, they should have never given me the shot. She told me to come to the office immediately, she called around for about an hour until she found a way to get me the xarelto. I was on it for about a week when they told me that my insurance would only approve the warfarin, so they would have to change me to warfarin and I would have to start going to a coumadin clininc. I had to take lovinox for a week and my insurance only covered a part of the payment and my part was $300. By this time i felt like nobody cared if I died or not, I really felt like giving up. I started weekly visits to the coumadin clininc. It took about 2 months to get my levels correct. By then my face look like I had been beaten severly from the side effects of the warfarin. The nurses told me this was a symptom. At the end of February my chest started hurting again, so I went to the ER. They performed a cat scan. To my surprise the blood clot was gone. They said that I was probably having heartburn. On March the 16th after being tired of feeling so weak and cloudy head from the warfarin I decided to stop taking my meds (this is a personal choice and I would not suggest this for anyone without consulting with your doctor). Today I feel better, but can feel the difference if I eat the wrong things. I do take an daily aspirin and watch very carefully what I eat. I will be going to see a hematologist in July to determine the cause. (Note- In order for a hematologist to test your blood, you have to be off your meds so they can test your natural blood) If I have to get back on the warfarin , I will. But I am truly praying I won't have to. My job has some sorry insurance,so I really and truly don't know how that would work.This has been a long and scary ride for me, but I'm still here and I'm still fighting. You all keep me in your prayers, cause I have 3 children that need me. I am truly glad that I found this website.

Category: Blood Clots

Total Views: 840

Total Comments: 4

Disclaimer


All Comments (4)

Comment on this post  



0

Puppy sleep  Cindy in nj - (4) - posted 10 months ago

So what is the outcome?

Reply to Cindy in nj

0

Puppy sleep  Cindy in nj - (4) - posted 12 months ago

Sounds to me: You are describing APS- AntiPhospholipidSyndrome, aka Hughes disease ( named after the doc who discovered it). Have them test you. If you have it you should definitely be on anticoagulants(aka blood thinners) as this can be life threatening.

Reply to Cindy in nj

0

Fantasy avatar 4  mrf1012 - - posted about 1 year ago

If you have to go back on Xarelto, go to their web site. They will supply it free of charge. Just follow the instructions. I took Xarelto last year for two blood clots I developed after foot surgery. I was on Xarelto for three months and I did not pay anything. I do have insurance, but they covered it anyway. I had lots of side effects but I know some people who did just fine. Three weeks ago I injured my foot and sadly developed a blood clot again. This time we are trying Coumadin. Less side effects, so that is good, but just so scary to have to wonder what my look levels are. Lots of testing and adjusting which is a drag! I hope you are doing better!

Reply to mrf1012

0

Dog and kitten sleep  Veronica - - posted over 1 year ago

So sorry to hear about your ordeal. Thanks for so much sharing, it is helpful!

I don't have much experience with fibroids, but there may be things you can try with your diet to help. The general consensus is that red meat consumption can make fibroids worse.
http://www.womenshealth.gov/publications/our-publications/fact-sheet/uterine-fibroids.html

Green Tea has also been shown to help with fibroids.
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2834812/

I'm not sure what you use for birth control, but Paragard is probably the safest IUD for you. Mirena has progestin, the same hormone found in Depo-Provera. Although doctors may claim Mirena only releases progestin "locally" to the uterus, and is therefor safe. I wouldn't trust it. Hormonal birth control is dangerous.

I think that even if you test positive for a blood condition, you probably got your clot from the Depo-Provera shot. I got my blood clots ONLY when I started Ortho Tri-Cyclen. My doctors like to blame my Factor V Leiden on the clots but the birth control definitely triggered it.

Both pregnancy and Depo-Provera can cause blood clots, whether you have a clotting condition or not. If I were you I would not rush back into taking Warfarin, because Warfarin, as you already know, has many side effects too. It is something you should think about and maybe seek a second opinion (whether the doctor says yes or no to Warfarin). They'd have to do another Warfarin bridge using Lovenox in order to go back on Warfarin, so keep that in mind. You might be fine with just aspirin and avoid anything and everything that is known to cause blood clots. DISCLAIMER: I am not a doctor. You should always consult with your doctor before making any medical decisions :)

My thoughts are with you. Keep us posted after you get the results.

Reply to Veronica

Start managing your Warfarin Register for Free